MAUDE Adverse Event Report: BIOMET UK LTD. OXFORD PKS COCR SIZE D LM STD; KNEE PROSTHESIS

BIOMET UK LTD. OXFORD PKS COCR SIZE D LM STD; KNEE PROSTHESIS
Model Number N/A
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 07/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: medical product: oxf anat brg lt md size 6 pma catalog #: 159550 lot #: 131570, medical product: oxf twin-peg cmntd fem md pma catalog #: 161469 lot #: 986480.Multiple mdr reports were filed for this event, please see associated reports: 3002806535-2019-00648, 3002806535-2019-00647.The investigation is in process.Once the investigation is complete, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a patient underwent an initial left knee procedure.Subsequently, the patient was revised due to subsidence.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.Two anterioposterior radiographs were supplied with (b)(4).For review, taken on june 20, 2019 as per information on the radiograph.The first radiograph appears to be a magnified version of the second radiograph.It is difficult to assess the fit of the tibial component in the provided anteroposterior radiographs due to the position of the knee during imaging.The oxford surgical technique recommends that 'the patient lies supine on the x-ray table and the leg and x-ray beam are manipulated under fluoroscopic control until the tibial component appears exactly end-on in silhouette.In this projection, the alignment of the beam with the flat orthogonal surfaces (horizontal tray and vertical lateral wall and keel) allows great accuracy and reproducibility.' the marker ball does however appear to indicate that the meniscal bearing was overhanging the edge of the tibial tray at this point.A photograph taken of the patient¿s left knee during the revision surgery has also been provided and confirms that the meniscal bearing was overhanging the medial edge of the tibial tray at the point of revision.The oxford surgical technique recommends that the meniscal bearing should be central and parallel with the tibial component.An area of radiolucency is evident below the medial portion of the tibial tray and bone is visible adjacent to the medial edge of the tibial tray which suggests that the tibial tray has subsided.However, post-primary radiographs have not been provided, and are required in order to assess the initial component sizing, positioning and alignment.Any potential migration of the tibial tray during the period of implantation cannot be confirmed without comparison to post-primary radiographs.Device history record (dhr) was reviewed and no discrepancies were found.Root cause was unable to be determined as the necessary information to adequately investigate the reported event was not provided.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description

Brand Name
OXFORD PKS COCR SIZE D LM STD
Common Device Name
KNEE PROSTHESIS
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
MDR Report Key8854309
Report Number3002806535-2019-00649
Device Sequence Number2088779
Product Code NRA
UDI-Device Identifier05019279388905
UDI-Public05019279388905
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P010014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/15/2025
Device Model NumberN/A
Device Catalogue Number154724
Device Lot Number824000
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/11/2019
Supplement Date Received by Manufacturer11/11/2019
Initial Report FDA Received Date08/02/2019
Supplement Report FDA Received Date11/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;